Texas, 2006Damaging Wind in Texas, April 28, 2006
April 28, 2006 · NWS BRO · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Apr 28, 8:30 PM CST, 3 hours 23 minutes earlier.
Area forecast discussion, Apr 28, 8:30 PM CST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
930 PM CDT FRI APR 28 2006
.UPDATE...CONVECTION CONTINUES TO MOVE INTO WESTERN ZONES THIS
EVENING. ISSUED A QUICK UPDATE TO INTRODUCE SCHC POPS OVER CWA
OVERNIGHT.
&&
.PREV DISCUSSION...ISSUED AT 750 PM CDT FRI APR 28 2006...WINDY
CONDITIONS CONTINUE TO GRADUALLY DISSIPATE THIS EVENING AND HAVE LET
THE WIND ADVISORY EXPIRE. ALSO LET THE RFW EXPIRE AS HUMIDITIES
CONTINUE TO RISE ACROSS THE REGION. A WEAK COLD FRONT WILL MOVE
THROUGH CWA SAT MORNING PRODUCING ISOLD SHRA/TSRA ALONG AND AHEAD OF
THE BOUNDARY AND SHIFTING WINDS TO THE NW IN ITS WAKE. WINDS VEER TO
THE SE OVERNIGHT SAT WITH A WARMING TREND SUN THROUGH THE MIDDLE OF
NEXT WEEK. CURRENT FCST ON TRACK BUT ISSUED UPDATE TO REMOVE WIND
ADVISORY HEADLINE.
&&
.MARINE...BUOY 42020 WAS REPORTING SE WINDS AT 21 KNOTS WITH GUSTS
TO 25 AT 6 PM...WITH SEAS AT 7 FEET. ALSO KPIL WAS REPORTING SE
WINDS 23G29KT. FURTHER TIGHTENING OF GRADIENT IS EXPECTED TONIGHT
...NOT RELAXING UNTIL DAYBREAK. THERE MAY BE A BRIEF PERIOD
OF OFFSHORE FLOW LATE SATURDAY INTO SUNDAY. HOWEVER...WEAK TO
MODERATE ONSHORE FLOW WILL RETURN BY LATE SUNDAY AND CONTINUE
THROUGH THE MIDDLE OF THE WEEK.
&&
.AVIATION...STRONG PRESSURE GRADIENT WILL CONTINUE OVER THE AREA
TONIGHT SO WINDS WILL STAY RELATIVELY HIGH...MAINLY IN THE 20 KNOT
RANGE. SOME MVFR CEILINGS CAN BE EXPECTED TONIGHT BUT CIGS SHUD LIFT
TO 3K FT BY SUNRISE. FROPA LIKELY SATURDAY NOON WITH WINDS SHIFTING
NORTH AT 15 KTS. VFR CONDITIONS ARE EXPECTED BEYOND.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
SCA GMZ130-132-135-150-155-170-175 UNTIL 10 AM SATURDAY.
&&
55/58
Hazardous weather outlook, Apr 28, 9:17 PM CST, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1017 PM CDT FRI APR 28 2006
TXZ248>257-291100-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
1017 PM CDT FRI APR 28 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.
.DAY ONE...REMAINDER OF TONIGHT.
A SMALL CRAFT ADVISORY HAS BEEN POSTED FOR ALL MARINE AREAS OF THE
LOWER TEXAS COAST THROUGH SATURDAY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY.
WINDS WILL SWITCH TO NORTHWEST AND DECREASE SATURDAY AFTER A COLD
FRONT MOVES THROUGH IN THE MORNING...BUT A SMALL CRAFT ADVISORY MAY
CONTINUE THROUGH SATURDAY AFTERNOON UNTIL HIGH SEAS SUBSIDE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
PHILO
In the hours before
Special weather statement, Apr 28, 11:34 PM CST, 19 minutes before
TXZ255-257-290630-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1234 AM CDT SAT APR 29 2006
TXZ255-257-290630-
COASTAL CAMERON TX-INLAND CAMERON TX-
1234 AM CDT SAT APR 29 2006
...STRONG DAMAGING GUSTY WINDS POSSIBLE FOR PARTS OF CAMERON COUNTY
INCLUDING RANCHO VIEJO AND BROWNSVILLE THROUGH 2 AM THIS MORNING...
A LINE OF THUNDERSTORMS THAT MOVED THROUGH HARLINGEN JUST BEFORE
MIDNIGHT IS MOVING TOWARD BROWNSVILLE. THE THUNDERSTORMS WERE MIXING
STRONG DAMAGING WINDS DOWN TO THE GROUND. WINDS OF UP TO 70 MPH WERE
OBSERVED AT THE HARLINGEN AIRPORT. A WARNING WILL BE ISSUED SHOULD
THESE WINDS DEVELOP NEAR BROWNSVILLE IN THE NEXT HOUR.
&&
54
Thunderstorm Wind, Cameron
- When
- April 28, 11:53 PM CST
- Where
- Cameron County, Bayview
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 26.133, -97.400
A wind gust to 60 mph was measured at the ASOS at the Cameron County Airport in Bayview.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Texas, April 28 to 29, 2006$762,000 · F1 · 35 events
- Tornado and Flash Flooding in Oklahoma, April 28 to 30, 2006$382,000 · F0 · 13 events
- Hail and Damaging Winds in Texas, April 28, 2006$40,000 · 1.75 in hail · 37 events
- Hail in Texas, April 28, 2006$118,000 · 1.75 in hail · 11 events
- Damaging Winds in Texas, April 28 to 29, 2006$50,000 · 70 kt wind · 2 events
- Tornado and Flash Flood in North Dakota, April 28, 2006F0 · 16 events
- Tornado and Hail in Texas, April 28, 2006$15,000 · F0 · 6 events
- Hail and Damaging Wind in Texas, April 28, 20062 in hail · 9 events
- Hail in Texas, April 28, 20062.75 in hail · 5 events
- Hail and Damaging Winds in Texas, April 28, 20061.5 in hail · 4 events
- Heavy Snow in Colorado, April 28 to 29, 20062 events
- Hail in Texas, April 28, 20060.88 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511348.